Reducing meds post ablation

I had my 8 week follow up appointment on Friday and as my heart has been been behaving he wanted me off all meds by 15 March which will be 3 months post ablation. I was on 150mg flecanide, 2.5 bisoprolol and 20mg rivaroxiban. I dropped 50mg flecanide on Friday and wondered how best to reduce the rest. I am nervous as the pills are a crutch. I mentioned that my heart rate was up since the ablation and he said that can happen and the ablation can change your autonomic rate but should go back to normal after a few months. When stopping the bisoprolol, which I plan to do last, will my heart rate increase even more. He wants to see me again in 6 months and will give me a 24hr monitor before this appointment. Thank you as always for your help and support :)

9 Replies

oldestnewest
  • I am 18 months post ablation and tried to come of Bisoprolol at 6 months but my heart rate increased from a normal for me of 50-60 bpm to the high 90's at rest but I stayed in NSR . Doctors agreed with me that I should try 1.25 mg. Bisoprolol daily which I did and that works perfectly for me and as its a low dose I don't get the horrible side effects of that drug anymore.

    Fi

  • Thanks Fi, this is exactly what i am worried about. May try 1.25 and see what happens. Originally i was on 5mg so have halved it already :)

  • That was how I did it. Was on 5 ,then went to 2.5 , then stopped .That was fine for about a week ,I suppose it stayed in my system for a while and then my heart rate started to rise quickly. I gave up after 2 weeks and then tried 1.25 and that's worked perfectly for the last 6 months. I suppose I should try and see if I can manage without it but am reluctant to do so as everything is as near perfect as can be at the moment ,so I don't really want upset the balance.

    Good luck with whatever you decide

  • I had the same problem and did the same on 1.25 mg as pill in pocket or even daily. It works perfectly for me too. A fraction of what I was on with other meds prior to my so far successful 3rd ablation 6 months ago.

    Phil

  • Raised heart rate is a common side affect of ablation . Mine sat around 85 for some months but eventually settled back. Provided it isn't over 100 there should be no worry.

    I have never been on bisoprolol or Flec as my EP preferred propafanone and it took me some time (about seven months ) to wean myself of this. Like you it was my crutch but I dropped half a tablet a week at a time so three became two and a half then two etc. till that last half took ages. Too much of a coward me and EP got quiet frustrated with me but it worked out OK in the end. Still on anticoagulation of course. Never want to stop that.

    Bob

  • Thanks Bob, i was thinking of doing something similar. He would also like me to stop the Rivaroxiban too as my chads score is zero. I am not too sure about this and he has left it to me.

  • I hate to give advice on this one but I had a Score of 0 as well and was NOT offered an anti coagulant. I then had a series of TIAs followed by a minor stroke (after only a few weeks of AF diagnosis) . I know what I would do ref. the anti-coag.

    Fi

  • Thanks Fi, which anticoagulant are you on now? Are you under 60?

  • Warfarin. Was 58 when I had the stroke.

    Fi

You may also like...